MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP CA 15-3

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP CA 15-3
Model Number N/A
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a discordant ca 15-3 result on the advia centaur cp for one patient compared to a result on another advia centaur cp at another site.It is unknown which result is correct.The initial result was reported to the physician and was not questioned.There are no reports that treatment was altered or prescribed due to the discordant advia centaur cp ca 15-3 result.
 
Additional Manufacturer Narrative
A customer from the united states observed a discordant ca 15-3 result on the advia centaur cp for one patient compared to a result on another advia centaur cp at an alternate site.All related quality control results were within the customer ranges.The customer states that the samples were not stored at room temperature for longer than 8 hours.The aliquots were put into pour over tubes with screw caps and immediately refrigerated within 8 hours of collection.The refrigerated samples were picked up the next day and run within 3 hours.The limitations section of the instructions for use states: note: do not interpret levels of ca 15-3 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed breast carcinoma frequently have levels of ca 15-3 within the range observed in healthy individuals.Additionally, elevated levels of ca 15-3 can be observed in patients with nonmalignant diseases.Measurements of ca 15-3 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2022-00148 was filed on 16-may-2022.Additional information: 23-may- 2022.A united states (us) customer did a split sample study comparing recovery at their site using advia centaur cp ca 15-3 kit lot 199 and calibrator lot c4369 vs recovery at another site using advia centaur cp ca 15-3 kit lot 199 and calibrator lot c4368.Recovery at the customer site varied from 4.30 - 22.5 u/ml and recovery at the other site varied from 6.10 - 36.6 u/ml with the average recovery being 30% higher at the other site.Siemens reviewed the calibration data provided and there is no evidence of a problem.Qc data provided for the customer site when the samples were tested show level 1 control recovery was in range, but low (16.3 u/ml vs a target of 18.7 u/ml, -13%) and even lower when compared to march unity data (19.5 u/ml, -16%).The customer declined service as the analyzer was undergoing preventative maintenance, no issues were noted with the analyzer.The customer declined running master curve materials (mcm) and declined further troubleshooting.A review of internal data indicates advia centaur cp ca 15-3 kit lot 199 and ca 15-3 calibrator lot c4369 are performing as intended.The cause of the difference in result seen by the customer when using advia centaur cp ca 15-3 kit lot 199 and calibrator lot c4369 as compared to other site could not be determined.Based on the investigation, no product problem was identified.The customer is operational.No further action is needed.In section h6, investigation finding, and investigation conclusion codes were updated based on additional information.

Brand Name
ADVIA CENTAUR CP CA 15-3
Common Device Name
CA 15-3
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key14417903
Report Number1219913-2022-00148
Device Sequence Number17544372
Product Code MOI
UDI-Device Identifier00630414461311
UDI-Public00630414461311
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2022
Device Model NumberN/A
Device Catalogue Number10327620
Device Lot Number199
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown